# SDR 2016FA0000342

- Difficulty date: July 19, 2016
- Submitted: July 27, 2016
- Operation: General aviation
- Aircraft: N93434
- Make and model: Cessna 152
- Aircraft serial: 15285486
- Aircraft time: 11,106 hours
- Engine: Lyc O235L2C
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105257
- Condition: Defective
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ON JULY 19, 2016, ON AN INSTRUCTIONAL FLIGHT, EXPERIENCED A MALFUNCTION, POWER TO THE ENGINE COULD NOT BE REDUCED BELOW 2000 RPM.  THROTTLE WAS PULLED FULL OUT INDICATING FULL REDUCTION IN POWER.  WITH NO SUCCESS IN REDUCING POWER, PIC INFORMED ATC OF THE MALFUNCTION AND DECLINED TO DECLARE AN EMERGENCY.  PIC REPORTED LANDING WAS MADE WITHOUT INCIDENT OR DAMAGE.  DUE TO THE INABILITY TO FULLY REDUCE POWER, THE MIXTURE WAS REDUCED TO IDLE RESULTING IN AN ENGINE SHUTDOWN UPON LANDING.  ACFT WAS TOWED OFF THE RUNWAY.  MX INSPECTED THE ACFT AND NOTED EXCESS PLAY IN THE THROTTLE SHAFT.  UPON REMOVING THE CARBURETOR THE ACCELERATOR JET TUBE HAD COME OUT AND WAS IN THE CARBURETOR HEAT AIR BOX.  THE CARBURETOR WAS R & R WITH AN O/H UNIT AND APPROVED FOR RETURN TO SERVICE.  A SUPPLEMENTAL DEFECT REPORT WAS INITIATED ONLINE.
